PPI side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kirsty8899
New Member


Date Joined Oct 2014
Total Posts : 1
   Posted 10/7/2014 2:41 PM (GMT -6)   
Hi everyone.

I have not yet been diagnosed with anything but have been tested for several things. The current thing in the lab is a sample to test for h ploryi. I have had gerd for several years however it has lately got a lot worse. I am on lanzaprozole with a series of side effects.

The main side effect that is difficult to live with is extreme hunger. After a very big meal I can be absolutely starving within 30 mins. The hunger pangs hurt I am that hungry. I know that this is a symptom of the Ppi as I had to come off them when they tested for hp. The hunger went.

I wondered if anyone had these side effects and whether they can suggest an alternative medication.

Thank you all

Kirsty

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7180
   Posted 10/7/2014 4:21 PM (GMT -6)   
Hi Kirsty,

Welcome to Healing Well! Sorry you're having problems. GERD has a tendency to get worse over time, unfortunately. Hopefully you'll be able to get it under control.

I haven't had problems with PPI side effects, but I know they occur.

Have you tried Zantac? You can get a script for a generic version, and take up to 300mg if you need extra strength. It tends to only work for a while, and then the body seems to adjust to it, and it's not as effective. Still, it might help you through this bump in the road.

There are a wide variety of PPIs, and some people have side effects with some, and not others. I'm sure others will be by to share their experience and information.

Glad you've joined the forum!
Good luck,
Denise

GERD/Heartburn Moderator
Nissen Fundoplication 2/09
Allergy/Asthma

"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Eckhart Tolle

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1979
   Posted 10/10/2014 7:30 PM (GMT -6)   
Presently I am going through a similar situatilon.  The GI doubled my prevacid and I am now twice as sick.  I also have the hunger, gnawing pain, but it is not clear if that is from the condition itself or from the PPI?  A few years ago, I had a similar pain and tests revealed it was a duodenal ulcer.  The doctor told me to stay on a doubled dose for a week to 10 days and if it doesn't get better, he's going to repeat the scope.  My other symtoms are feeling like food isn't going down but staying in esophagus and gas and belching in my throat area. yep it feels like gas in my throat area along with the nasty nausea.   My diagnosis so far is thought to be inflammation of the stomach with esophageal reflux. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 11:19 PM (GMT -6)
There are a total of 2,954,899 posts in 324,162 threads.
View Active Threads


Who's Online
This forum has 162193 registered members. Please welcome our newest member, Richard_NZ.
299 Guest(s), 6 Registered Member(s) are currently online.  Details
Tim G, Psilociraptor, Crackerjack4u, PAX, doors12, Girlie